MAUDE Adverse Event Report: ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE

ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE
Catalog Number 1020009
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the proximal circumflex artery.A hi torque turntrac flex guide wire was trapped by an unspecified stent.During removal, the guide wire was destructured [unraveled].The final patient outcome was good.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.A visual, dimensional, and functional inspections were performed on the returned guide wire and the reported guide wire break was confirmed.The reported difficult to advance/position ad remove were unable to be confirmed or replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Based on the reported information, it is likely that during deployment of the unspecified stent the guide wire became trapped resulting in the difficulty to advance or position.Manipulation of the guide wire against resistance during retraction likely caused the noted coil damages and ultimately resulting in the coil break.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT TURNTRAC
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9179333
Report Number2024168-2019-12523
Device Sequence Number2657452
Product Code DQX
UDI-Device Identifier08717648222627
UDI-Public08717648222627
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number1020009
Device Lot Number9012961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1